MAUDE Adverse Event Report: VASCUTEK LTD GELSOFT PLUS

VASCUTEK LTD GELSOFT PLUS
Catalog Number 636008P-G
Medical Device Problem Codes Fluid/Blood Leak (1250); Off-Label Use (1494)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical code: 1888 - hemorrhage/blood loss/bleeding: significant blood lost; during the insertion process of the device an excessive blood lost was observed.Impact code 4648- insufficient information: unknown patient outcome 4614- serious injury/ illness/ impairment: a second surgical procedure was required.Medical device problem 1250- fluid/blood leak: report a porosity on the device that leads to filtration/ leakage of blood.Component code 4755 - part/component/sub-assembly term not applicable.Type of investigation 3331 - analysis of production records: a review of the manufacturing and quality control records for this batch confirmed that the product was manufactured to specification.4111 - communication/interviews: additional information has been requested, waiting on information from the site.Investigation findings 3233 - results pending completion of investigation.Investigation conclusion 11 - conclusion not yet available.
 
Event or Problem Description
During the device insertion procedure, excessive blood loss was observed.The device appeared to have porosity, which allowed blood to leak, resulting in an estimated loss of approximately 6 litres.This procedure was executing following the regular protocol established for these types of interventions.A second surgical procedure was required.Patient outcome: unknown.
 
Event or Problem Description
During the device insertion procedure, excessive blood loss was observed.The device appeared to have porosity, which allowed blood to leak, resulting in an estimated loss of approximately 6 litres.This procedure was executing following the regular protocol established for these types of interventions.A second surgical procedure was required.Patient outcome: unknown.This report is being submitted as follow up #1 for manufacturing report number 9612515-2025-00060 to provide event closure information for tag0262.
 
Additional Manufacturer Narrative
Clinical code: 1888 - hemorrhage/blood loss/bleeding: between 1500 ml and 2000 ml were lost over nearly the entire duration of the surgery, which lasted approximately 5 to 6 hours.Bleeding continued afterward in the intensive care unit.It was extended by approximately one to two hours while attempting to achieve haemostasis.No leak was observed at the device connection.Impact code 2199- no health consequences or impact: patient outcome was satisfactory.Medical device problem 1494- off-label use- the graft used to cannulate to a cardiopulmonary bypass (cpb) or extracorporeal membrane oxygenation (ecmo) machine component code 4755 - part/component/sub-assembly term not applicable.Type of investigation: 3331 - analysis of production records: a full batch review was performed for tag0262, and no issues were identified during manufacturing process from raw materials to finished products.4111 - communication/interviews: additional information was received on 20 jun 2025 confirming the graft used to cannulate to a cardiopulmonary bypass (cpb) or extracorporeal membrane oxygenation (ecmo) machine.This device was used to enable cannulation for connection to the cardiopulmonary bypass machine.Since this was a reoperation- the patient's third surgery- conventional cannulation via the ascending aorta was not feasible.It was not soaked, as the surgeon's were unaware of that process.No issues found during surgery that could have caused the hole.4110- trend analysis: a 4-year review was performed showing geosoft plus sales (b)(6) 2021 - (b)(6) 2025 vs blood oozing from unknown location (b)(6) 2021 - (b)(6) 2025 with an occurrence rate was (b)(4).No trend requiring action at this time.4117- device not accessible for testing- the device is not available for return investigation findings: 213- no device problem found- the graft was used to cannulate and no issues were identified during manufacturing process from raw materials to finished products.Investigation conclusion: 24- cause traced to intentional off-label, unapproved, or contraindicated use- the device was used to enable cannulation for connection to the cardiopulmonary bypass machine as a re-operation.As per the instruction for use, the gelsoft plus device is contraindicated for extra-anatomical use such as arteriovenous shunting or cardiovascular patching.The device has to be soaked in saline solution for 5 mins.Failure to immerse would cause susceptibility to leakage from the device.

Brand Name
GELSOFT PLUS
Common Device Name
GELSOFT PLUS
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan
glasgow, PA49R R
UK  PA49RR
Manufacturer (Section G)
VASCUTEK LTD
newmains avenue
inchinnan
glasgow, PA49R R
UK   PA49RR
Manufacturer Contact
laura allan
newmains avenue
inchinnan
glasgow, PA49R-R
UK   PA49RR
MDR Report Key22296113
Report Number9612515-2025-00060
Device Sequence Number8458296
Product Code DSY
UDI-Device Identifier05037881115047
UDI-Public05037881115047
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K955230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number636008P-G
Device Lot Number25903920
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexMale